Arkansas, 2005

Damaging Wind in Arkansas, August 5, 2005

August 5, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 2:08 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 5, 2:08 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 PM CDT FRI AUG 5 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
COLD FRONT IN NORTHERN ARKANSAS THIS AFTERNOON...WITH SCATTERED
SHOWERS/THUNDERSTORMS MAINLY FROM HARRISON SOUTHWESTWARD TO FORT
SMITH. FARTHER SOUTHEAST...HOT WITH ONLY ISOLATED PRECIPITATION.

FRONT EXPECTED TO SAG SLOWLY TO THE SOUTH OVER THE WEEKEND...WITH
AXIS OF PRECIPITATION GRADUALLY SHIFTING INTO CENTRAL/SOUTHERN
ARKANSAS.

ALONG WITH MORE CLOUDS/PRECIPITATION...TEMPERATURES WILL NOT BE SO
HOT IN THE SHORT TERM...WITH READINGS AT/A LITTLE BELOW NORMAL.

APPEARS THAT LOW PRESSURE WILL FORM OVER THE SOUTH CENTRAL UNITED
STATES TOWARD THE END OF THE SHORT TERM...WITH HIGH PRESSURE
COVERING MUCH OF THE WESTERN HALF OF THE COUNTRY. GIVEN
PATTERN...NOT MUCH CHANGE IN THE FORECAST HEADING INTO THE LONG
TERM...WITH CONTINUED CHANCES OF RAIN. (46)
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
ABUNDANT MOISTURE IS ACROSS THE AREA FOR MUCH OF THE EXTENDED
PERIOD. AN UPPER TROUGH WILL BE ACROSS THE AREA AND WILL ALLOW
SEVERAL SHORT WAVES TO MOVE THROUGH THE AREA. WILL KEEP 20 AND 30
POPS ACROSS THE AREA FOR MUCH OF THE PERIOD. HIGH PRESSURE TO THE
WEST WILL GRADUALLY BUILD INTO THE AREA AND WILL BRING DRIER AIR.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. (51)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  91  71  92 /  30  40  40  30
HARRISON AR       66  86  67  88 /  40  40  20  20
HOT SPRINGS AR    71  92  72  92 /  30  40  40  30
PINE BLUFF AR     72  92  72  92 /  20  30  30  30
MOUNTAIN HOME AR  66  86  67  88 /  40  40  20  20
MONTICELLO AR     73  94  73  92 /  20  30  30  30
SEARCY AR         71  90  70  91 /  30  40  40  30
MOUNT IDA AR      71  91  71  92 /  30  40  40  30
RUSSELLVILLE AR   70  90  70  92 /  40  40  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...46 / LONG TERM....51
Hazardous weather outlook, Aug 5, 4:00 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI AUG 5 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL CONTINUE TO MOVE SLOWLY ACROSS NORTHERN ARKANSAS
TODAY. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
NORTHERN SECTIONS OF ARKANSAS TODAY. AFTERNOON HEATING WILL TRIGGER
THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS
OVER THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE. HOWEVER...THE
CHANCE OF ORGANIZED SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK LOW PRESSURE SYSTEM WILL BE CLOSE TO THE AREA FOR THE NEXT
SEVERAL DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE SOUTHERN PARTS OF
ARKANSAS. HOWEVER...STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

38/44

The radar

The Little Rock radar (KLZK), 58 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
August 5, 3:35 PM CST
Where
White County, Rose Bud
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -92.083

Thunderstorm winds picked up an empty shed and threw it into a nearby house. No damage was caused to the house itself. A few tree limbs were also broken off. Wind gusts were estimated up to 40 mph with this storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476132.